Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 70, NWS Melbourne, FL

May 30, 2025Orange County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 30, 2025, 3:52 PM EDT for Orange County, Osceola County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2025, 3:52 PM EDT (19:52 UTC)
Expired
May 30, 2025, 4:30 PM EDT
In force
38 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Orange County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 62 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
295 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

813 
WUUS52 KMLB 301952
SVRMLB
FLC095-097-302030-
/O.NEW.KMLB.SV.W.0070.250530T1952Z-250530T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
352 PM EDT Fri May 30 2025

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southeastern Orange County in east central Florida...
  Northeastern Osceola County in east central Florida...

* Until 430 PM EDT.

* At 352 PM EDT, a severe thunderstorm was located over East Lake
  Toho, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Orlando, Kissimmee, Saint Cloud, Wedgefield, and Orlando
  International Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2818 8143 2842 8141 2854 8103 2820 8096
TIME...MOT...LOC 1952Z 260DEG 27KT 2831 8129 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Weitlich
1 follow-up statement
704 
WWUS52 KMLB 302004
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
404 PM EDT Fri May 30 2025

FLC095-097-302030-
/O.CON.KMLB.SV.W.0070.000000T0000Z-250530T2030Z/
Orange FL-Osceola FL-
404 PM EDT Fri May 30 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES...

At 404 PM EDT, a severe thunderstorm was located near Narcoossee,
moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Wedgefield, and Orlando
International Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2818 8143 2834 8134 2844 8135 2854 8103
      2820 8096
TIME...MOT...LOC 2004Z 260DEG 27KT 2833 8119 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Weitlich

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:00 PM EDT, 1 hour 52 minutes earlier. Its key messages:

  • Issued at 220 AM EDT Fri May 30 2025
  • Periodic showers and lightning storms (60-70% coverage) continue through Saturday as a late-season cold front advances into Florida. Today carries a Marginal Risk of severe gusts (60+ mph), small hail, and brief urban flooding from stronger storms.
  • The front stalls over South Florida by Sunday, limiting rain and storm chances mainly to the Treasure Coast and southern Space Coast to close out the weekend.
  • Seasonably warm to hot conditions persist into next week, with a brief drop in humidity across the I-4 corridor late this weekend as drier air filters in behind the front.
Area forecast discussion, May 30, 2:00 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
200 PM EDT Fri May 30 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 220 AM EDT Fri May 30 2025

- Periodic showers and lightning storms (60-70% coverage)
  continue through Saturday as a late-season cold front advances
  into Florida. Today carries a Marginal Risk of severe gusts (60+
  mph), small hail, and brief urban flooding from stronger
  storms.

- The front stalls over South Florida by Sunday, limiting rain and
  storm chances mainly to the Treasure Coast and southern Space
  Coast to close out the weekend.

- Seasonably warm to hot conditions persist into next week, with a
  brief drop in humidity across the I-4 corridor late this weekend
  as drier air filters in behind the front.

&&

.UPDATE...
Issued at 952 AM EDT Fri May 30 2025

Earlier start to convection today. Showers and and a few storms
have developed across the west coast of Florida this morning and
is pushing eastward. Some of these showers and storms have pushed
into east central Florida, mainly from Kissimmee northward. This
activity is forecast to continue through the morning hours,
particularly around the I-4 corridor northward. Surface
observations shows that temperatures are in the low to mid 80s
with south to southwest winds around 10 mph with some low and high
level clouds.

Upper level ridging over the Florida peninsula will continue to
weaken and break down as a trough across the Ohio Valley and the
Great Lakes deepens. A weak disturbance aloft will pass to our
north through the day, with abundant moisture across east central
Florida. Forecast soundings shows plenty of instability (MUCAPE
1300-2000 J/kg), adequate shear (20-60 KT of sfc-1km shear),
decent DCAPE of 800-900 J/kg) and fairly cool temperatures aloft
(-7 to -8C at 500 mb). This will promote a medium to high (50-70
percent) chance of rain and storms through the day, particularly
this afternoon and into early evening. Storm motion will be to the
east-southeast at 15-25 mph. The Storm Prediction Center (SPC)
has outlined most of east central Florida in a Marginal Risk
(threat level 1 of 5) for severe weather today, mainly for wind
gusts. The main storm threats for today will be gusty winds of
40-55mph, with a less than 15 percent chance of 60+ mph wind
gusts, frequent lightning strikes, coin sized hail, and locally
heavy rainfall of 1-3". Outside of convection, hot temperatures
are forecast to continue today, with afternoon highs in the upper
80s to low 90s and peak heat indices of 97-102F. Forecast remains
on track with only slight adjustments to rain and storm chances
through the day.

&&

.PREVIOUS DISCUSSION...
Issued at 220 AM EDT Fri May 30 2025

             -----------Synoptic Overview-----------

The upper ridging that settled over the state of Florida is in
the process of breaking down this morning, courtesy of a deepening
trough across the Ohio Valley and Great Lakes. H5 heights are
projected to fall slightly below normal by Saturday morning as the
trough digs into the Northeast, emanating from 500 mb height
anomalies of 2 to 3 standard deviations below normal over the Mid-
Atlantic. Through the depth of the troposphere, uniform
westerlies will pick up over Florida during the next 24-48 hours
at the base of the trough.

Associated with the gathering trough, a surface cold front is
forecast to push toward the state by Saturday before stalling near
Lake Okeechobee on Sunday. A tightening moisture gradient is
projected on the boundary by the time it reaches Central Florida.
While rich, moist tropical (mT) air will reside along and south of
the front, much drier continental (cP) air surges in immediately to
its north. Ensemble suites differ in how far south the tropical
moisture will be pushed by late Sunday and into early next week.

From Monday through Wednesday, mid-level heights are expected to
slowly rebound as the trough fills and lifts off the New England
coast. In response, surface high pressure should build off the
Carolinas allowing east to southeast winds to become predominant by
the middle of the week. Moisture slowly increases closer to normal
for early June. However, subsidence may increase as a broad ridge
from Mexico to the W Atlantic is favored in ensemble means by late
next week.

Long-range guidance still supports a broad area of upper-level
divergence and rising motion across the western Caribbean and
Central America in week two. This may lead to a break in the mid-
level ridge over the Gulf, allowing deep moisture and unsettled
weather to approach Florida as we head toward mid-June.

             -------Sensible Weather & Impacts-------

Today - Tonight...

We will be watching for scattered to numerous showers and storms (50-
70%) through the day as a weak disturbance passes to our north and
plentiful moisture/instability remain overhead. Some of this
activity may get going this morning, particularly around the I-4
corridor and points northwestward. Expect continued development of
showers and storms in the uncapped environment through the afternoon
and evening. Storms should be moving east-southeast today at 15-25
mph, and have the potential to produce quick rainfall tallies of 1-3
inches along with frequent lightning, brief gusty winds from 40-50
mph, and hail to around penny/nickel size. There is a Marginal Risk
(less than 15% chance) for a few wind gusts to around 60 mph in the
strongest storms. Outside of the rain, toasty temps persist with
upper 80s to low 90s and heat indices as high as 97-102 deg F.

A lull in showers/storms should arrive this evening through much of
tonight, but we will be watching another round of storms approaching
by daybreak from the north as a cold front approaches (see below).

Weekend...

Hi-res guidance shows broken bands of showers and storms arriving
over the I-4 corridor by Saturday morning as a well-defined cold
front slips into Central Florida. Nearly unidirectional wind shear
and weak/moderate instability points to at least a low threat a few
strong/severe storms, and these trends will need to be monitored.
Gusty winds appear to be the primary risk, along with frequent
lightning and heavy rainfall. By afternoon, the bands of storms
should shift toward the Treasure Coast with a drying trend over the
I-4 corridor.

Guidance is still honing in on where this front will stall out on
Saturday night, leaving areas north of the boundary much drier on
Sunday. Our forecast is still dry north of I-4, with rain/storm
chances increasing to 40-50% on the Treasure Coast. Highs this
weekend should range from the upper 80s to low 90s, hottest on
Sunday over northern portions of Central Florida. However, lower dew
points (60s) will give our northern communities a bit of a reprieve
on Sunday.

Next Week...

Much of the work week will feature a gradient of daily shower/storm
coverage which will be highest (40-60%) along the Treasure Coast and
lowest (20-40%) closer to Greater Orlando. Compared to the current
pattern, rain coverage should be tempered by slightly lower moisture
and limited sea breeze convergence. Seasonably warm to hot
temperatures persist with upper 80s to low/mid 90s, warmest over the
interior.

&&

.MARINE...
Issued at 220 AM EDT Fri May 30 2025

Surface high pressure slowly settles south of the local waters as a
cold front approaches from the north over the next 24 hours. Late
tonight and early Saturday, southwest to west winds freshen ahead of
the cold front. Scattered to numerous showers and lightning storms
moving from west to east persist in the forecast through Saturday.
The front is forecast to stall near the Treasure Coast early Sunday
before dissipating early next week as high pressure builds over the
Southeast U.S.

S to SW winds 10-15 KT today, increasing to 15-20 KT in the offshore
waters overnight where cautionary headlines may be required.
Winds slacken quickly on Saturday and Sunday, slowly turning from
W to S around 10 KT. Seas 2-4 FT through Saturday (up to 5 FT well
offshore north of Cape Canaveral tonight). By Sunday, seas
subside to 1-2 FT.

&&

.AVIATION...
(18Z TAFs)
Issued at 146 PM EDT Fri May 30 2025

Messy flying conditions from the TAF period. A disturbance aloft
has been kicking up ISO-SCT SHRA/TSRA across Central Florida this
afternoon, which is expected to continue into the evening. Hi-
res guidance not much help with timing, location, or coverage of
convection today, so TAFs have generous use of VCTS and TEMPOs
have been added/removed based on short-term trends. Expect a lull
tonight between daytime convection and a front early Saturday
morning. A little higher confidence in timing of the front,
impacting ECFL terminals progressively southward with a line of
SHRA/TSRA between 09Z-16Z. Chances for SHRA/TSRA then continue
into the afternoon with the usual daytime convection.

&&

.FIRE WEATHER...
Issued at 220 AM EDT Fri May 30 2025

Scattered lightning storms persist through Saturday, with lower
coverage limited to the Treasure Coast and Lake Okeechobee regions
on Sunday. However, drier air surges into the northern part of East
Central Florida by Sunday, with min RH readings from 35-40% behind a
late-season cold front generally northwest of I-4. Moisture values
will slowly increase over the northern portions of the district,
above any thresholds, next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  87  67  89 /  50  40   0  10
MCO  74  87  69  90 /  40  60  10  20
MLB  73  87  70  88 /  40  70  20  30
VRB  73  87  69  88 /  40  70  30  40
LEE  73  87  69  90 /  50  40   0  10
SFB  74  88  69  91 /  50  50   0  10
ORL  74  87  71  90 /  40  50  10  20
FPR  72  87  69  88 /  40  70  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

UPDATE...Watson
AVIATION...Haley

In the hours before

Local storm report, May 30, 11:55 AM EDT, 3 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1155 AM EDT Fri May 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     Tstm Wnd Gst     3 NW Kennedy Space Cent 28.62N 80.69W
05/30/2025  M46 MPH          Brevard            FL   Mesonet

            USSF wind sensor on tower 512 measured a
            peak wind gust of 46MPH/40KT from the west
            at 11:30 AM. Sensor elevation is 30 feet.

1135 AM     Tstm Wnd Gst     4 NW Kennedy Space Cent 28.63N 80.70W
05/30/2025  M40 MPH          Brevard            FL   Mesonet

            USSF wind sensor on tower 513 measured a
            peak wind gust of 40MPH/35KT from the west
            at 11:30 AM. Sensor elevation is 30 feet.

&&
Local storm report, May 30, 12:44 PM EDT, 3 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1244 PM EDT Fri May 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     Tstm Wnd Gst     1 NNE Kennedy Space Cen 28.60N 80.64W
05/30/2025  M40 MPH          Brevard            FL   Other Federal

            USSF wind sensor on tower 311 measured a
            peak wind gust of 40MPH/35KT from the
            southwest at 11:55 AM. Sensor elevation is
            54 feet.

&&

REH
Special weather statement, May 30, 3:01 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Melbourne FL
301 PM EDT Fri May 30 2025

FLZ041-044>046-301930-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
301 PM EDT Fri May 30 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN SEMINOLE...EAST CENTRAL
LAKE...NORTHWESTERN ORANGE AND SOUTHWESTERN VOLUSIA COUNTIES THROUGH
330 PM EDT...

At 301 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wekiwa Springs State Park, or near Apopka, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Deltona, Sanford, Apopka, Altamonte Springs, and Oviedo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.

&&

LAT...LON 2866 8159 2881 8157 2892 8121 2857 8123
TIME...MOT...LOC 1901Z 268DEG 21KT 2873 8145

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Haley
Special weather statement, May 30, 3:40 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
340 PM EDT Fri May 30 2025

FLZ045-053-302015-
Osceola FL-Orange FL-
340 PM EDT Fri May 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES THROUGH 415 PM EDT...

At 339 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kissimmee, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Wedgefield, and West Lake Toho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2819 8145 2837 8150 2848 8108 2820 8106
TIME...MOT...LOC 1939Z 258DEG 32KT 2830 8140

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Weitlich
Local storm report, May 30, 3:45 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
345 PM EDT Fri May 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Tstm Wnd Gst     4 ESE Kennedy Space Cen 28.57N 80.59W
05/30/2025  M41 MPH          Brevard            FL   Other Federal

            USSF wind sensor on tower 110 measured a
            peak wind gust of 41MPH/36KT from the
            southwest at 3:00 PM. Sensor elevation is 54
            feet.

&&

DKW

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:02 PM EDTSpecial Weather StatementMLBBrevard28 min
May 29, 8:15 PM EDTSpecial Marine WarningMLB60 min
May 30, 11:44 AM EDTSpecial Marine WarningMLB61 min
May 30, 12:11 PM EDTSpecial Marine WarningMLB64 min
May 30, 3:01 PM EDTSpecial Weather StatementMLBOrange29 min
May 30, 3:40 PM EDTSpecial Weather StatementMLBOrange35 min
May 30, 4:02 PM EDTSpecial Marine WarningMLB118 min
May 30, 4:26 PM EDTSpecial Weather StatementMLBOsceola34 min
May 30, 4:35 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange28 min
May 30, 5:04 PM EDTSpecial Weather StatementMLBBrevard26 min
May 30, 5:46 PM EDTSpecial Weather StatementMLBOrange29 min
May 30, 5:54 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola22 min
May 30, 6:16 PM EDTSpecial Weather StatementMLBOrange, Osceola29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.